SMITH & NEPHEW, INC. GNS 1/8 INCH PIN DRIVER; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Back to Search Results |
| Model Number |
71210001 |
| Medical Device Problem Codes |
Naturally Worn (2988); Incomplete or Inadequate Connection (4037)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/23/2021
Type of Reportable Event
Malfunction
Event or Problem Description
(case: (b)(4)) it was reported during tka surgery, the genesis 1/8 inch pin driver were no longer holding the pins properly due to wear and tear.The case was finished using the same device without surgical delay and without adverse impact on the patient, but the surgeon was frustrated that the pins were not being held securely.(case: (b)(4)) it was reported during tka surgery, the genesis 1/8 inch pin driver were no longer holding the pins properly due to wear and tear.The case was finished using the same device without surgical delay and without adverse impact on the patient, but the surgeon was frustrated that the pins were not being held securely.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.